Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 09:28:21 AM

Login with username, password and session length


Members
  • Total Members: 23303
  • Latest: JP1002
Stats
  • Total Posts: 635796
  • Total Topics: 48236
  • Online Today: 314
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switching from Atripla  (Read 876 times)

0 Members and 1 Guest are viewing this topic.

Offline monarcmarc

  • Member
  • Posts: 22
Switching from Atripla
« on: April 11, 2013, 09:12:30 AM »
Hi All,

I was able to arrange a meeting today with my new doc. Whether or not my stroppy nature on the phone did the trick, when I got there, there was a medical student and clinical nurse specialist as well as the doc. I guess they knew I could be a handful.

Much discussion around the atripla, and she's happy for me to give something else a go. We were in the office and she pointed to the drug card up on the wall. I know Truvada was the first part, and the third drug a non nuke. I was pretty pleased by this suggestion, resistance is a concern to me even though I am largely adherent I have missed 3 doses since I started in August last year, so I didn't want to be tempting fate moving from class to class unecessarily.

Unfortunately, I didn't pay too much attention to the name, because they are all quite confusing and ACON gave me a drug card when I was diagnosed, so I expected to be able to look it up on the card to be able to do some research and ask a bit of advice. However the drug card I have is a 2010 edition, and the drug isn't listed on there.

I placed importance on the fact that it was going to be a once a day combo, regardless of the pill burden. She made a point of highlighting the size of the pill, leading me to believe it may be (Intelence) however the chart I have indiciates it's 2 pills twice a day. Which leaves (Viramune) but again, I see on my chart that it's twice daily, however I did find that Viramune XR may be taken once daily?

http://www.aidsmeds.com/articles/DrugChart_10632.shtml
> What concerns me here is that dosage is recommended based on limited data. Has anybody had an experience with that combination.

Another thing I will need to have a chat to her about before she rights a script is the half life of that drug. I know that atripla is relatively flexible in terms of dosing times, and a couple of hours either side will not be of great concern, although of course, daily dosing at the same time is preferred.

Regardless of which course I chose, she is  reluctant to change meds until semester break, which I am a bit ho hum about, particularly if an improvement is likely to be seen in a short period of time, versus the another two months of brain fog.

The other option which I had considered was eviplera (Complera) but she was reluctant to prescribe that on the basis that my baseline viral load was 250,000 (log5?). I know that the previous doctor was unable to prescribe that as my first combo as my viral load was too high. She seemed to think given the viral load it might not be able to achieve UD vl. I notice that edurant is only available by itself to treatment naive patients; is it unavailable period, or is this not the issue here with the complera? As a uni student, only paying for one medication would obviously be more manageable for me me for the next couple of years.

As always, any thoughts or advice is much appreciated, even if it is a decision I have to ultimately make mysel

Offline buginme2

  • Member
  • Posts: 2,834
Re: Switching from Atripla
« Reply #1 on: April 11, 2013, 12:13:53 PM »
If you want a one pill a day medication and can't take Atripla or Complera then take Stribild. 

It's hard to comment on your new medication when you aren't even sure which one it is. In the end, they all do same thing maybe with some different side effects.  If the Atripla is giving you brain fog I see no reason to delay switching until your school break.  I was on Atripla and switched to Complera and the switch was uneventful.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.